Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 51, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 10, 2017, 4:09 PM CDT for Christian County, Sangamon County, Illinois. It was in force for 16 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2017, 4:09 PM CDT (21:09 UTC)
- Expired
- Apr 10, 2017, 4:25 PM CDT
- In force
- 16 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Christian County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 53 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 4:12 PM CDT | HAIL 0.88 | 3 N Chatham, IL | |
| Apr 10, 4:15 PM CDT | HAIL 0.75 | 2 Nnw Chatham, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 1:48 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
858 WUUS53 KILX 102109 SVRILX ILC021-167-102200- /O.NEW.KILX.SV.W.0051.170410T2109Z-170410T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Lincoln IL 409 PM CDT MON APR 10 2017 The National Weather Service in Lincoln has issued a * Severe Thunderstorm Warning for... North central Christian County in central Illinois... Central Sangamon County in central Illinois... * Until 500 PM CDT * At 409 PM CDT, a severe thunderstorm was located near Loami, or 9 miles southwest of Springfield, moving east at 50 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Springfield, Chatham, Rochester, Riverton, Loami, Mechanicsburg, Mount Auburn, Jerome, Southern View, Leland Grove, Grandview, Dawson, Buffalo, Berry, Clear Lake, Curran and Roby. This includes the following highways... Interstate 55 between mile markers 87 and 99. Interstate 72 between mile markers 91 and 120. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather, contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Lincoln. && LAT...LON 3962 8982 3971 8989 3992 8938 3976 8922 TIME...MOT...LOC 2109Z 248DEG 44KT 3970 8978 HAIL...1.00IN WIND...<50MPH $$ Geelhart
2 follow-up statements
460
WWUS53 KILX 102117
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
417 PM CDT MON APR 10 2017
ILC021-167-102200-
/O.CON.KILX.SV.W.0051.000000T0000Z-170410T2200Z/
Christian-Sangamon-
417 PM CDT MON APR 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTH CENTRAL CHRISTIAN AND CENTRAL SANGAMON COUNTIES...
At 416 PM CDT, a severe thunderstorm was located over Springfield,
moving northeast at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated. At 415 PM, trained spotters reported
dime size hail on the south side of Springfield.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Springfield, Chatham, Rochester, Riverton, Mechanicsburg, Mount
Auburn, Jerome, Southern View, Leland Grove, Grandview, Dawson,
Buffalo, Berry, Clear Lake, Curran and Roby.
This includes the following highways...
Interstate 55 between mile markers 87 and 99.
Interstate 72 between mile markers 92 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lincoln.
&&
LAT...LON 3964 8974 3975 8977 3992 8938 3976 8922
TIME...MOT...LOC 2116Z 245DEG 33KT 3972 8970
HAIL...1.00IN
WIND...<50MPH
$$
Geelhart870
WWUS53 KILX 102125
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
425 PM CDT MON APR 10 2017
ILC021-167-102135-
/O.CAN.KILX.SV.W.0051.000000T0000Z-170410T2200Z/
Christian-Sangamon-
425 PM CDT MON APR 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHRISTIAN AND
CENTRAL SANGAMON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central Illinois.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lincoln.
LAT...LON 3964 8974 3975 8977 3992 8938 3976 8922
TIME...MOT...LOC 2122Z 248DEG 44KT 3976 8956
$$
GeelhartWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:59 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 10, 2:59 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 259 PM CDT Mon Apr 10 2017 .SHORT TERM...(This evening through Tuesday) ISSUED AT 258 PM CDT Mon Apr 10 2017 A cold front was pushing into west-central Illinois at mid- afternoon. This front is expected to clear the forecast area to east around Midnight, taking the associated threat of showers and thunderstorms with it. There is a risk of a few severe storms at least into early evening with modest instability (CAPEs to around 2000 j/kg) and fairly strong shear (bulk shear around 50 kts). Primary threats remain large hail and damaging wind gusts. High pressure will start building into the area for Tuesday behind the front. Cooler conditions are expected, but temperatures will still be near normal for early-mid April. The drier air mass associated with the high will also return quiet weather to the area. && .LONG TERM...(Tuesday night through Monday) ISSUED AT 258 PM CDT Mon Apr 10 2017 Surface high pressure and weak upper-level ridging will be place across the forecast area into Wednesday night, providing continued quiet weather. Then, a weak, fast moving, short wave will bring the next chance for showers/storm to the area by Thursday. However, this will be a weakening wave and should not be a significant weather producer. Upper-level heights will build across the area to end the week, resulting in well above normal temperatures across the area by Friday and Saturday. However, as the heights build, a disturbance will cross the area from the southwest and push a warm front across the area. The passage of this front and the more unstable air in its wake supports a periodic risk of showers/storms through Saturday. A stronger wave will top/flatten the ridge Saturday night into Sunday, pushing a cold front through the area. The passage of this front should be accompanied by a more widespread risk of showers/storms, as well as heavier rainfall. Drier and somewhat cooler conditions return to the area behind the front. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1257 PM CDT Mon Apr 10 2017 VFR conditions should prevail across the central Illinois terminals for the bulk of the 18Z TAF valid time. However, brief periods of MVFR conditions are possible this afternoon into early evening as showers/storms ahead of an advancing cold front move through the area. Gusty southerly winds ahead of the front will diminish and trend west and eventually northwest behind the front. Wrap around MVFR CIGs are possible Tuesday morning, but confidence is too low to include at this time. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Bak LONG TERM...Bak AVIATION...Bak
Hazardous weather outlook, Apr 10, 3:57 PM CDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 357 PM CDT Mon Apr 10 2017 ILZ027-036-040-111100- Fulton-Knox-Schuyler- 357 PM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...TONIGHT... Minor to moderate flooding will continue along the Illinois River through this week. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... The next chance for thunderstorms will be late Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ028>031-037-041-047-111100- Cass-Marshall-Mason-Peoria-Stark-Tazewell-Woodford- 357 PM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will occur into early evening. There is a slight risk of severe thunderstorms, with damaging winds and large hail the main threats. The threat of storms should move east of the area by 5 pm. Minor to moderate flooding will continue along the Illinois River through this week. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... The next chance for thunderstorms will be late Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through 5 pm. ILZ049-050-111100- Morgan-Scott- 357 PM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...TONIGHT... Minor to moderate flooding will continue along the Illinois River through this week. A few thunderstorms will occur across the area early this evening. An isolated severe thunderstorm is possible, with large hail and damaging wind gusts the primary threats. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... The next chance for thunderstorms will be late Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed until about 5 pm. ILZ038-042>046-048-051>053-111100- Champaign-Christian-De Witt-Logan-Macon-McLean-Menard-Piatt- Sangamon-Vermilion- 357 PM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will continue into early evening. There is a slight risk of these storms becoming severe, with damaging winds and large hail the primary threats. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... The next chance for thunderstorms will be on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening, mainly before 8 pm. ILZ054>057-061>063-066>068-071>073-111100- Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-Effingham- Jasper-Lawrence-Moultrie-Richland-Shelby- 357 PM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Thunderstorms are expected across the area through this evening. A few of the storms will be capable of producing strong wind gusts and hail. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... The next chance for thunderstorms will be on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Bak
In the hours before
Local storm report, Apr 10, 3:47 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
347 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL PEORIA 40.74N 89.61W
04/10/2017 M0.75 INCH PEORIA IL TRAINED SPOTTER
NEAR BRADLEY UNIVERSITY
0342 PM HAIL EAST PEORIA 40.67N 89.55W
04/10/2017 M1.75 INCH TAZEWELL IL TRAINED SPOTTER
&&
JRPSpecial weather statement, Apr 10, 3:55 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Lincoln IL
355 PM CDT MON APR 10 2017
ILZ051-102130-
Sangamon-
355 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SANGAMON COUNTY
UNTIL 430 PM CDT...
At 355 PM CDT, Doppler radar was tracking a strong thunderstorm near
Franklin, or 9 miles southeast of Jacksonville, moving east at 60
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Springfield, Chatham, Sherman, Rochester, Riverton, New Berlin,
Loami, Jerome, Southern View, Leland Grove, Grandview, Spaulding,
Dawson, Clear Lake, Curran, Berlin, Capital Airport and Farmingdale.
This includes the following highways...
Interstate 55 between mile markers 89 and 105.
Interstate 72 between mile markers 80 and 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central Illinois.
LAT...LON 3995 8950 3977 8940 3960 8994 3972 8999
3976 8999
TIME...MOT...LOC 2055Z 247DEG 50KT 3963 9010
GeelhartLocal storm report, Apr 10, 3:56 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
356 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 1 NW GERMANTOWN HILLS 40.78N 89.48W
04/10/2017 M0.75 INCH WOODFORD IL COCORAHS
&&
JRPLocal storm report, Apr 10, 3:57 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
357 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM FUNNEL CLOUD WASHINGTON 40.70N 89.44W
04/10/2017 TAZEWELL IL LAW ENFORCEMENT
&&
JRPLocal storm report, Apr 10, 3:59 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
359 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL WASHINGTON 40.70N 89.44W
04/10/2017 M1.75 INCH TAZEWELL IL TRAINED SPOTTER
&&
JRPLocal storm report, Apr 10, 4:02 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
402 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL 2 N CUBA 40.52N 90.19W
04/10/2017 M1.00 INCH FULTON IL TRAINED SPOTTER
0304 PM HAIL CANTON 40.56N 90.04W
04/10/2017 M1.75 INCH FULTON IL EMERGENCY MNGR
0306 PM HAIL CANTON 40.56N 90.04W
04/10/2017 M1.00 INCH FULTON IL TRAINED SPOTTER
0310 PM HAIL CANTON 40.56N 90.04W
04/10/2017 M2.00 INCH FULTON IL PUBLIC
0310 PM HAIL 1 NE NORRIS 40.64N 90.02W
04/10/2017 M1.75 INCH FULTON IL EMERGENCY MNGR
0310 PM HAIL 3 WNW GLASFORD 40.59N 89.87W
04/10/2017 M0.75 INCH PEORIA IL EMERGENCY MNGR
0320 PM HAIL 1 N PEORIA INTERNATIONA 40.68N 89.68W
04/10/2017 M1.75 INCH PEORIA IL EMERGENCY MNGR
0330 PM HAIL BARTONVILLE 40.64N 89.66W
04/10/2017 M0.75 INCH PEORIA IL EMERGENCY MNGR
0335 PM HAIL PEORIA 40.74N 89.61W
04/10/2017 M0.75 INCH PEORIA IL TRAINED SPOTTER
NEAR BRADLEY UNIVERSITY
0339 PM HAIL PEORIA 40.74N 89.61W
04/10/2017 M1.00 INCH PEORIA IL TRAINED SPOTTER
0340 PM HAIL 1 NW GERMANTOWN HILLS 40.78N 89.48W
04/10/2017 M0.75 INCH WOODFORD IL COCORAHS
0342 PM HAIL EAST PEORIA 40.67N 89.55W
04/10/2017 M1.75 INCH TAZEWELL IL TRAINED SPOTTER
0346 PM FUNNEL CLOUD WASHINGTON 40.70N 89.44W
04/10/2017 TAZEWELL IL LAW ENFORCEMENT
0352 PM HAIL WASHINGTON 40.70N 89.44W
04/10/2017 M1.75 INCH TAZEWELL IL TRAINED SPOTTER
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:17 AM CDT | Special Weather Statement | ILX | Knox | 43 min |
| Apr 10, 4:47 AM CDT | Special Weather Statement | ILX | Fulton | 43 min |
| Apr 10, 4:56 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Mason, Peoria | 49 min |
| Apr 10, 5:08 AM CDT | Special Weather Statement | ILX | Marshall | 52 min |
| Apr 10, 5:30 AM CDT | Special Weather Statement | ILX | Cass | 45 min |
| Apr 10, 5:50 AM CDT | Special Weather Statement | ILX | Morgan, Scott | 40 min |
| Apr 10, 7:37 AM CDT | Special Weather Statement | ILX | Champaign, Vermilion | 38 min |
| Apr 10, 7:40 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 32 min |
| Apr 10, 11:31 AM CDT | Special Weather Statement | ILX | Edgar | 44 min |
| Apr 10, 11:57 AM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 18 min |
| Apr 10, 1:51 PM CDT | Special Weather Statement | ILX | Shelby | 24 min |
| Apr 10, 2:16 PM CDT | Special Weather Statement | ILX | Fulton | 29 min |
| Apr 10, 2:18 PM CDT | Special Weather Statement | ILX | Clay, Effingham | 27 min |
| Apr 10, 2:25 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 50 min |
| Apr 10, 2:28 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Jasper | 32 min |
| Apr 10, 2:38 PM CDT | Special Weather Statement | ILX | Morgan | 37 min |
| Apr 10, 2:48 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 27 min |
| Apr 10, 3:02 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria | 43 min |
| Apr 10, 3:09 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 51 min |
| Apr 10, 3:19 PM CDT | Special Weather Statement | ILX | Menard | 41 min |
| Apr 10, 3:37 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 11 min |
| Apr 10, 3:45 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 45 min |
| Apr 10, 3:55 PM CDT | Special Weather Statement | ILX | Sangamon | 35 min |
| Apr 10, 4:52 PM CDT | Special Weather Statement | ILX | Sangamon | 38 min |
| Apr 10, 5:25 PM CDT | Special Weather Statement | ILX | Macon | 35 min |
| Apr 10, 6:37 PM CDT | Special Weather Statement | ILX | Christian | 23 min |
| Apr 10, 6:54 PM CDT | Special Weather Statement | ILX | Christian, Shelby | 21 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.